Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jan 26, 2024, 3:55 AM CST for Johnson County, Pettis County, Missouri. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2024, 3:55 AM CST (09:55 UTC)
- Expired
- Jan 26, 2024, 2:49 PM CST
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 24.22 ft at Jan 26, 2024, 6:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
078
WGUS43 KEAX 260955
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
355 AM CST Fri Jan 26 2024
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Pettis and Johnson MO
Counties.
For the Blackwater River...including Valley City...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
MOC101-159-271000-
/O.NEW.KEAX.FL.W.0002.240126T0955Z-000000T0000Z/
/VLYM7.1.ER.240126T0716Z.240126T2000Z.000000T0000Z.NO/
355 AM CST Fri Jan 26 2024
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Blackwater River at Valley City.
* WHEN...From early this morning until further notice.
* IMPACTS...At 22.0 feet, Woodlands and farm fields along the river
begin to flood.
At 25.0 feet, County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* ADDITIONAL DETAILS...
- At 3:00 AM CST Friday the stage was 23.5 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river is expected to rise to a crest of 24.4
feet this afternoon.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361
3899 9348
$$
732 follow-up statements
017
WGUS83 KEAX 261433
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
833 AM CST Fri Jan 26 2024
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson MO and Pettis
Counties.
...The Flood Warning is extended for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Saline and Cooper
Counties.
Crooked River near Richmond affecting Ray County.
Wakenda Creek at Carrollton affecting Carroll County.
For the Blackwater River...including Valley City, Blue Lick...Minor
flooding is forecast.
For the Crooked River...including Richmond...Minor flooding is
forecast.
For the Wakenda Creek...including Carrollton...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
MOC177-271445-
/O.EXT.KEAX.FL.W.0004.000000T0000Z-240127T2000Z/
/RICM7.1.ER.240126T1322Z.240126T1800Z.240126T2000Z.NO/
833 AM CST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Crooked River near Richmond.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 20.0 feet, Low-lying rural roads along with cropland
and woodlands flood.
At 21.0 feet, Water begins to overtop a gravel road about 1 mile
south of the F and B Highway intersection.
* ADDITIONAL DETAILS...
- At 7:30 AM CST Friday the stage was 20.1 feet.
- Bankfull stage is 20.0 feet.
- Forecast...The river is expected to rise to a crest of 20.5
feet this afternoon. It will then fall below flood stage this
afternoon.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
12pm 12pm 12pm
Crooked River
Richmond 20.0 20.1 Fri 7am 20.5 12.9 10.4
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC033-271445-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-240127T1912Z/
/CAXM7.1.ER.240126T1655Z.240126T1800Z.240126T1912Z.UU/
833 AM CST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Wakenda Creek at Carrollton.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 16.0 feet, Flooding of low-lying undeveloped areas
along the creek begins.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Friday the stage was 15.7 feet.
- Bankfull stage is 16.0 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 16.1 feet this afternoon. It
will then fall below flood stage this afternoon.
- Flood stage is 16.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
12pm 12pm 12pm
Wakenda Creek
Carrollton 16.0 15.7 Fri 8am 16.1 10.8 9.3
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$
MOC101-159-271445-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-240127T1927Z/
/VLYM7.1.ER.240126T0716Z.240126T1030Z.240126T1926Z.NO/
833 AM CST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Blackwater River at Valley City.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 22.0 feet, Woodlands and farm fields along the river
begin to flood.
At 25.0 feet, County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Friday the stage was 23.4 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 6.0 feet Wednesday
morning.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
12pm 12pm 12pm
Blackwater River
Valley City 22.0 23.4 Fri 8am 22.6 15.5 11.6
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361
3899 9348
$$
MOC053-195-271445-
/O.EXT.KEAX.FL.W.0005.240126T2100Z-240129T0300Z/
/BLVM7.1.ER.240126T2100Z.240127T1200Z.240128T0300Z.NO/
833 AM CST Fri Jan 26 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE SUNDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Blackwater River near Blue Lick.
* WHEN...From this afternoon to late Sunday evening.
* IMPACTS...At 24.0 feet, Cropland and pastures along the river
flood.
* ADDITIONAL DETAILS...
- At 7:45 AM CST Friday the stage was 23.1 feet.
- Bankfull stage is 14.0 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 25.5 feet tomorrow morning.
It will then fall below flood stage late tomorrow evening.
- Flood stage is 24.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
12pm 12pm 12pm
Blackwater River
Blue Lick 24.0 23.1 Fri 7am 23.6 25.4 18.2
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295
3893 9323
$$
SAW987
WGUS83 KEAX 262049
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
249 PM CST Fri Jan 26 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson MO and Pettis
Counties.
MOC101-159-262200-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-240126T2049Z/
/VLYM7.1.ER.240126T0716Z.240126T1030Z.240126T1850Z.NO/
249 PM CST Fri Jan 26 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Blackwater River at Valley City.
* ADDITIONAL DETAILS...
- At 2:00 PM CST Friday the stage was 21.5 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river is expected to fall to 5.8 feet early
Wednesday afternoon.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
6pm 6pm 6pm
Blackwater River
Valley City 22.0 21.5 Fri 2pm 19.8 14.4 11.0
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361
3899 9348
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 26, 1:48 AM CST, 2 hours 7 minutes earlier. Its key messages:
- Patchy dense fog will continue through noon.
- Dry conditions and above normal temperatures are expected the next week.
Area forecast discussion, Jan 26, 1:48 AM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
148 AM CST Fri Jan 26 2024
.KEY MESSAGES...
- Patchy dense fog will continue through noon.
- Dry conditions and above normal temperatures are expected the next
week.
&&
.DISCUSSION...
Issued at 146 AM CST Fri Jan 26 2024
This morning patchy dense fog is persisting over the area. However,
dense fog is not as widespread as previous days as snowpack has
melted over many locations and winds are now out of the northwest
albeit light. Nevertheless there will remain some areas that will
have visibilities reduced to 1/2 a mile or less. Today, surface high
pressure will build into the area drying conditions out and will
allow fog to dissipate. However, weak mixing and cloudy skies will
keep highs in the mid 30s to mid 40s. High pressure will remain in
control over the area tonight into Saturday. Saturday a upper level
trough will move across Oklahoma into Arkansas. The rain shield
associated with this system should remain south of the area however,
a few showers could skirt the extreme southern CWA. Continued cloud
cover and weak mixing will continue to keep temperatures in the mid
30s to lower 40s. Surface high pressure continues to dominate the
area into Sunday. This will continue the trend of weak mixing
however, a return of the sun and height rise will allow temperatures
to rise into the upper 30s to mid 40s.
Temperatures are expected to move well above normal as we move into
the work week next week. By Monday, high pressure will shift east of
the area and warm air advection will get underway. This couple with
sunny skies will allow aid in highs reaching the mid 40s to mid 50s.
Monday night a upper level trough will move across the Upper Midwest
forcing a weak cold front through the area. However, will a lack of
cold air advecting into behind this front temperatures on Tuesday
will still rise into lower 40s to mid 50s. High pressure builds back
into the area Wednesday keeping conditions dry and keeping
temperatures above normal with highs in the mid 40s to mid 50s.
Thursday, a upper level trough will dig into the west coast this
will allow downstream upper level ridging to build in to the central
CONUS. In addition WAA will get underway areas the area allowing
highs to move well above normal in the 50s to near 60. Similar
conditions are expected Friday will highs reaching the lower 50s to
lower 60s.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1128 PM CST Thu Jan 25 2024
LIFR/IFR cigs are expected to prevail thru the TAF pd. Vis is
tricky as dense fog has been more patchy with a lack of snowpack
and lgt NW to N winds. However, it does appear IXD and MCI will
have IFR vis thru 16Z-18Z before becmg MVFR thru 19Z-21Z before
fog finally dissipates. STJ and MKC is VFR and but vis at these
sites will also become IFR btn 09Z-11Z which will also cont
thru 16Z-18Z. Vis will then become MVFR thru 19Z-21Z before
becmg VFR. Winds will be around 5kts out of the NW becmg
northerly btn 16Z-18Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until noon CST today for MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
KS...Dense Fog Advisory until noon CST today for KSZ025-057-060-
102>105.
&&
DISCUSSION...73
AVIATION...73Hazardous weather outlook, Jan 26, 3:03 AM CST, 52 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 303 AM CST Fri Jan 26 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-270915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 303 AM CST Fri Jan 26 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Areas of dense fog will reduce visibility less than a quarter of a mile this morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:04 AM CST | River Flood Warning | EAX | Carroll | 11 hr |
| Jan 26, 4:06 AM CST | River Flood Warning | EAX | Ray | 14 hr |
| Jan 26, 6:45 AM CST | River Flood Warning | EAX | Cooper, Saline | 14 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.